MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PROTRUSIO CAGE 52OD X 49ID R; MISCELLANEOUS JOINT IMPLANTS : HIP ACETABULAR CAGES

DEPUY ORTHOPAEDICS INC US PROTRUSIO CAGE 52OD X 49ID R; MISCELLANEOUS JOINT IMPLANTS : HIP ACETABULAR CAGES
Model Number 1011-71-000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hematoma (1884); No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.No device associated with this report was received for examination.Review of the attached image found the device to be fractured.The root cause of the fracture could not be determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.(b)(4).
 
Event or Problem Description
The literature article entitled, "the evolution of the cup-cage technique for major acetabular defects full and half cup-cage reconstruction" written by peter k.Sculco, md, cameron k.Ledford, md, arlen d.Hanssen, md, matthew p.Abdel, md and david g.Lewallen, md published by the journal of bone and joint surgery 2017 was reviewed.The article's purpose was to report on the results of utilizing cup-cage technique for major acetabular defects.Non-depuy acetabular shells were used in conjunction with depuy protrusio cages and non depuy joint reconstruction cages.Data was compiled from 57 cases.Table iii provides patient identifiers and adverse events but not identify if products involved were depuy or non depuy.Depuy product: protrusio cage.Adverse events: sciatic nerve injury (treated by reoperation) hematoma (treated by opeartive evacuation) cage/cup construct loosening (treated by revision - see figure 5a-5b) recurrent instability accompanied by dislocation (treated by revision).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Prior submission (mwr-(b)(4)) was submitted with the incorrect awareness date of 12-feb-2020.Correct awareness date 11-mar-2020.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTRUSIO CAGE 52OD X 49ID R
Common Device Name
MISCELLANEOUS JOINT IMPLANTS : HIP ACETABULAR CAGES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9832126
Report Number1818910-2020-07901
Device Sequence Number2205000
Product Code JDJ
UDI-Device Identifier10603295000532
UDI-Public10603295000532
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2018
Device Model Number1011-71-000
Device Catalogue Number101171000
Device Lot NumberC5GBC1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;